Ice Storm, Genesee
- When
- December 21, 5:00 PM EST to December 22, 7:00 AM EST
- Where
- Genesee forecast zone
- Property damage
- $3.0 million
- Reported by
- Trained Spotter
- Coordinates
- 43.022, -83.707 (the zone’s center; the record gives no point)
A winter storm impacted a large swath of the country from the southern Plains through the Midwest and into the Northeast on the last weekend before Christmas. This storm occurred as a deep upper-level trough over the Desert Southwest lifted northeastward, while a surface low pressure system moved from Texas into the Ohio Valley.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
A winter storm impacted a large swath of the country from the southern Plains through the Midwest and into the Northeast on the last weekend before Christmas. This storm occurred as a deep upper-level trough over the Desert Southwest lifted northeastward, while a surface low pressure system moved from Texas into the Ohio Valley. This low moved along a very sharp frontal boundary. This front at the surface actually briefly penetrated far southeastern Michigan Friday night. The temperature at Lambertville, on the Ohio border, rose into the mid-50s, while Monroe, just 15 miles away, stayed in the mid-30s. On Saturday, copious Gulf moisture was brought northward ahead of the approaching surface low. This warm, moist air was forced to ascend at the front over Ohio, spreading precipitation from south to north over southeast Michigan from the late morning into the afternoon. An anticyclone over Ontario provided a supply of low-level cold air, causing the surface temperature to be near or below freezing for much of southeast Michigan. The result was a swath of freezing rain roughly between M-59 to M-46 which continued into Saturday night and early Sunday. The I-69 corridor was especially hard-hit, with ice accumulations of half an inch to three quarters of an inch, causing over 200,000 homes and businesses to lose power. Numerous trees and wires were downed, and a state of emergency was declared in Shiawassee County due to unsafe traveling conditions. South of M-59, much of the precipitation occurred as rain, with some locations receiving over 1.50 rain. North of M-46, much of the precipitation occurred as snow, with up to 4 inches reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Dec 21, 4:00 PM EST, 1 hour earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
400 PM EST SAT DEC 21 2013
.SHORT TERM...TONIGHT AND SUNDAY
STRONG SOUTHERN STREAM PV ANOMALY MAKING THE TURN THROUGH TEXAS THIS
AFTERNOON...ANCHORED ON THE EXIT REGION OF AN EXTENSIVE AND
INCREASINGLY ANTICYCLONIC UPPER JET STRETCHING FROM THE SOUTHERN
PLAINS INTO QUEBEC. A PROGRESSIVELY BACKING AND STRENGTHENING OF
THE LOW LEVEL JET IN RESPONSE TO THIS PROCESS DRIVING A DEEP PLUME
OF MOISTURE INTO THE DEFINED LOW LEVEL BAROCLINIC ZONE DRAPED ACROSS
THE OHIO VALLEY. THIS WILL CONTINUE TO TRANSLATE INTO WIDESPREAD
PRECIPITATION DEVELOPMENT STRETCHING THE LENGTH OF THE MAIN FRONTAL
CIRCULATION THROUGH TONIGHT. GENERAL CONSENSUS FROM THE 12Z
ECMWF/CANADIAN AND GFS INDICATE THE GREATEST PRESSURE FALLS WILL
TEND TO ALIGN ALONG THE CONTRACTING 925 MB THERMAL GRADIENT RESIDING
OVER THE OHIO VALLEY...THE NAM REMAINING THE ONLY SOLUTION WITH A
SPURIOUS LOOKING WESTERLY SURFACE LOW TRACK FROM LAKE MICHIGAN TO
SAGINAW BAY. THIS POSITIONING WILL ALLOW A PERIOD OF STRONGER
ASCENT TO WORK OVER THE FRONTAL SLOPE AND INTO SOUTHEAST MICHIGAN
THIS EVENING/OVERNIGHT. THIS WILL BE MORE THAN SUFFICIENT TO
GENERATE A WIDESPREAD PRECIPITATION EVENT DURING. THERE IS SOME
CONCERN THAT EXPANDING CONVECTIVE DEVELOPMENT ALONG THE MOST ACTIVE
PORTION OF THE FRONTAL STRUCTURE TO THE SOUTH WILL TEND TO DEFLECT
THE HIGHER MOISTURE QUALITY AND INHERENT INSTABILITY COMPONENT TO
THE EAST...WHICH CONSEQUENTLY CUTS INTO THE QPE POTENTIAL LOCALLY.
RAINFALL AMOUNTS NORTH OF THE FRONT REMAIN UNDERWHELMING THUS FAR
RELATIVE TO THAT PROGGED BY VARIOUS MODEL GUIDANCE. WITH THAT
SAID...RAINFALL AMOUNTS OF 1 TO 1.25" REMAIN WITHIN REASON TOWARD
THE OHIO BORDER. GIVEN THE ADDITIVE CONTRIBUTION OF THE SNOWMELT
AND EXPECTATIONS FOR SOME RISES ON AREA RIVERS...THE FLOOD WATCH
REMAINS INTACT AS IS WITH THIS FORECAST CYCLE.
CENTRAL AND NORTHERN SECTIONS REMAIN IN LINE FOR A PERIOD OF WINTRY
WEATHER THIS EVENING/TONIGHT. MAGNITUDE OF THIS EVENT EVEN AT THIS
POINT STILL CARRIES SOME UNCERTAINTY...GIVEN THE HIGH DEGREE OF
SENSITIVITY PRESENTED IN THE NEAR OR SUB-FREEZING LOWEST LAYER.
TEMPERATURES CURRENTLY RESIDING IN THE 32 TO 34F RANGE ACROSS THE
M-59/I-69 CERTAINLY PRESENT SOME CONCERNS...BUT THERE IS POTENTIAL
FOR READINGS TO DIP SLIGHTLY YET THIS EVENING. THERMAL PROFILE
CLEARLY LOCKED INTO A FREEZING RAIN SCENARIO FOR OBJECTS THAT ARE AT
FREEZING...SO CONFIDENCE REMAINS HIGH THAT SOME ICING WILL OCCUR
FROM NORTHERN WASHTENAW COUNTY INTO PORTIONS OF OAKLAND/MACOMB AND
POINTS NORTHWARD. HOWEVER...FREEZING RAIN AT 32 DEGREES WILL TEND
TO CUT INTO THE ICE ACCRETION POTENTIAL...SOME WARMING FROM ABOVE
LIKELY AS THE DROPLETS PENETRATE THE BURGEONING ELEVATED WARM
LAYER. WITH THAT SAID...HESITANT TO SCALE BACK THE WARNING UNTIL
NOTING THE SURFACE TEMPERATURE RESPONSE THIS EVENING...WITH AS MUCH
AS .5 TO .75" OF LIQUID EXPECTED TO FALL THROUGH THE NIGHT.
WARM LAYER NOT NEARLY AS PRONOUNCED INTO THE TRI-CITIES...WHILE THE
NEAR SURFACE LAYER CARRIES A MORE COMFORTABLE SUB-FREEZING PROFILE.
THIS POINTS TOWARD AN ONSET OF LIGHT SNOW...PERHAPS MIXING WITH
SLEET AT TIMES THROUGH AT LEAST THE EARLY PORTION OF THE NIGHT.
THIS WILL TRANSLATE INTO A WET INCH OR TWO OF ACCUMULATION. A
BRIEF TRANSITION TO LIGHT FREEZING RAIN IS POSSIBLE TOWARD DAYBREAK
AS THE MOISTURE DEPTH DIMINISHES.
MID LEVEL DRY SLOT MAKES AN AGGRESSIVE APPEARANCE BY MID MORNING
SUNDAY...PRECIPITATION CHARACTER LIKELY SHIFTING TO SOME LIGHT
DRIZZLE/FREEZING DRIZZLE THROUGH THE LATTER HALF OF THE MORNING.
EASTERN EDGE OF THE MID LEVEL DEFORMATION PIVOTING THROUGH
WESTERN/NORTHERN LOWER WILL BE A CLOSE CALL FOR MIDLAND AND NORTHERN
BAY COUNTIES ON SUNDAY. THIS WILL ALLOW FOR AN ADDITIONAL ONE TO
TWO INCHES.
&&
.LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY
COLD AIR WILL RETURN SUNDAY NIGHT AND REMAIN IN PLACE THROUGH THE
LONG TERM...ENDING THE THREAT FOR ANY PRECIPITATION TYPE OTHER THAN
SNOW.
FIRST ISSUE WILL BE HOW MUCH SNOW WILL FALL ON SUNDAY NIGHT AS THE
DEFORMATION AXIS ON THE NORTH SIDE OF THE LOW SLIDES ACROSS THE
CENTRAL AND NORTHERN GREAT LAKES. THE ARRIVAL OF MID-LEVEL MOISTURE
SHOULD RE-SATURATE THE DENDRITIC GROWTH ZONE AND THERMAL PROFILES ON
FORECAST SOUNDINGS FULLY SUPPORT PRECIPITATION AS ALL SNOW AFTER 700
PM. ASCENT WITHIN THIS ZONE LOOKS LIGHT...AND BEST NORTH OF THE I-69
CORRIDOR WHERE LIKELY POPS HAVE BEEN ADDED TO THE FORECAST.
EXPECTING A HIGH POP/LOW QPF SCENARIO NORTH OF I-69...WHERE HIGH
SNOW TO LIQUID RATIOS WILL PROVIDE AN ADDITIONAL HALF INCH OF SNOW
OVERNIGHT. TEMPERATURES WILL BECOME QUITE COLD AGAIN SUNDAY NIGHT AS
COLDER AIR FILTERS IN BEHIND THE DEPARTING LOW. MIN TEMPS ARE
EXPECTED TO FALL INTO THE MID TEENS TO MID 20S.
UPPER TROUGH NOW SEEN ON WATER VAPOR DROPPING THROUGH THE NORTHWEST
TERRITORIES AND ALBERTA WILL THEN GUIDE WEATHER OVER SOUTHEAST
MICHIGAN MONDAY AND MONDAY NIGHT AS IT SLOWLY APPROACHES THE GREAT
LAKES. QUICK SURFACE LOW SHOULD TRACK ACROSS LOWER MICHIGAN AS
HEIGHTS FALL AHEAD OF THE UPPER TROUGH...ALTHOUGH MODELS ARE STILL
STRUGGLING WITH THE EXACT TRACK. QPF LOOKS TO REMAIN BELOW 0.10 WITH
THIS SYSTEM...BUT HIGH SNOW TO LIQUID RATIOS SHOULD ONCE AGAIN
ASSIST IN BOOSTING ACCUMULATIONS. FORECAST HAS CHANGED LITTLE WITH
THE BEST POTENTIAL FOR 1-2 INCHES OF FLUFFY SNOW CENTERED BETWEEN
I-94 AND SAGINAW. VERY COLD AIR WILL POUR IN BEHIND THIS SECOND AREA
OF LOW PRESSURE...WITH H850 TEMPS CRASHING TO BETWEEN -14 AND -18.
THIS SHOULD PROVIDE MIN TEMPS IN THE SINGLE DIGITS TO MID TEENS
MONDAY NIGHT...ESPECIALLY WHERE WE SEE SOME CLEARING LATE IN THE
NIGHT (SAGINAW VALLEY HAS BEST POTENTIAL). COLD AIR SHOULD REMAIN
ENTRENCHED OVER THE AREA ON TUESDAY AS A STRONG SUBSIDENCE INVERSION
STARTS TO FORM...ONLY ALLOWING HIGH TEMPS TO REACH THE MID TEENS TO
LOW 20S.
A CHRISTMAS DAY CLIPPER COULD BRING LIGHT SNOW TO THE AREA. A MID
LEVEL WAVE WILL MOVE ACROSS THE CONTINENT EARLY IN THE WEEK...AND A
SURFACE LOW WILL EVENTUALLY MATERIALIZE FOR CHRISTMAS AND CANADIAN
BOXING DAY. LOW PRESSURE WILL LINGER IN THE 500 MB TROUGH INTO
THURSDAY, WITH COLD AIR ALOFT STILL IN PLACE. THIS WILL ALLOW
SCATTERED LAKE EFFECT SNOW TO REACH THE USUAL PRONE AREAS UNDER
NORTHWEST FLOW. COLD TEMPS WILL ENSUE THROUGH FRIDAY WITH A DOME OF
COLD HIGH PRESSURE ENTERING THE REGION.
&&
.MARINE...
LOW PRESSURE LIFTING UP THROUGH THE SOUTHERN GREAT LAKES TONIGHT AND
SUNDAY WILL ALLOW FOR AN INCREASE IN NORTHEAST WINDS OVER LAKE
HURON. WIND GUSTS OVER THE CENTRAL PORTION OF THE LAKE ARE EXPECTED
TO REACH GALE FORCE LATE TONIGHT AS THE SURFACE PRESSURE GRADIENT
INCREASES BETWEEN THE APPROACHING LOW AND STRONG HIGH PRESSURE
STATIONED OVER NORTHERN ONTARIO AND QUEBEC. WIND GUSTS OVER THE
REMAINDER OF THE LAKE WILL REACH AS HIGH AS 30 KNOTS. THE PERSISTENT
AND STRONG NORTHEAST WINDS WILL ALSO ALLOW LARGE WAVES TO BUILD OVER
ICE-FREE AREAS OF CENTRAL AND SOUTHERN LAKE HURON...WITH WAVE
HEIGHTS REACHING AS HIGH AS 12 FEET. SMALL CRAFT ADVISORIES ARE NOW
IN EFFECT FOR THE MAJORITY OF THE LAKE HURON NEARSHORE WATERS FROM
TONIGHT INTO EARLY MONDAY AS LARGE WAVES PUSH TOWARDS SHORE. WINDS
WILL WEAKEN AND TURN NORTH SUNDAY EVENING AS THE LOW TRACKS EAST OF
THE AREA...WEAKENING THROUGH THE NIGHT. THIS WILL ALLOW WAVE HEIGHTS
TO SLOWLY SUBSIDE EARLY ON MONDAY.
WINDS WILL BECOME FAIRLY LIGHT ON MONDAY THEN INCREASE MONDAY NIGHT
BEHIND A SMALL LOW PRESSURE SYSTEM. WINDS AND WAVES LOOK TO REMAIN
BELOW GALE FORCE AND BELOW SMALL CRAFT ADVISORY CRITERIA HOWEVER.
&&
.AVIATION...ISSUED 1253 PM EST SAT DEC 21 2013
//DISCUSSION...
SATURATED LOW LEVEL ENVIRONMENT WILL ENSURE IFR CONDITIONS REMAIN
FIRMLY IN PLACE THROUGH SUNDAY MORNING. POCKETS OF LIGHT PRECIPITATION
WILL EXIST THROUGH THE REMAINDER OF THE DAYLIGHT PERIOD FROM FLINT
SOUTHWARD. RECENT OBSERVATIONS SUGGEST THIS PRECIPITATION WILL
REMAIN AS ALL RAIN. PRECIPITATION WILL INCREASE IN COVERAGE THIS
EVENING AND TONIGHT. SURFACE TEMPERATURES HOVERING NEAR FREEZING
WILL MAINTAIN A THREAT OF FREEZING RAIN AT PTK AND FNT THROUGH
THIS TIME. MBS WILL FEATURE SNOW AND SLEET...WITH THE POTENTIAL
FOR A TRANSITION TOWARD FREEZING RAIN LATE TONIGHT. PRECIPITATION
WILL SHIFT TOWARD SOME PERIODS OF DRIZZLE...OR FREEZING DRIZZLE
NORTH...LATE TONIGHT IN IFR/LIFR CIGS.
FOR DTW...A PERIOD OF HEAVIER RAINFALL IN LIFR IS EXPECTED DURING
THE FIRST HALF OF THE NIGHT. THERE REMAINS THE POTENTIAL FOR
THUNDERSTORMS...CONFIDENCE IN BOTH COVERAGE AND TIMING TOO LOW TO
MENTION.
//DTW THRESHOLD THREATS...
* HIGH CONFIDENCE IN CEILING BELOW 5000 FEET THROUGH THE PERIOD.
* HIGH CONFIDENCE IN PRECIPITATION TYPE ALL RAIN.
* LOW CONFIDENCE IN THUNDERSTORMS THIS AFTERNOON AND EVENING.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...ICE STORM WARNING...MIZ055-MIZ060-MIZ061-MIZ062-MIZ063-MIZ068-
MIZ069-MIZ070...UNTIL 7 AM SUNDAY.
WINTER WEATHER ADVISORY...MIZ075...UNTIL 7 AM SUNDAY.
WINTER WEATHER ADVISORY...MIZ047-MIZ048-MIZ049-MIZ053-
MIZ054...UNTIL NOON SUNDAY.
FLOOD WATCH...MIZ076-MIZ082-MIZ083...UNTIL 4 PM SUNDAY.
LAKE HURON...
GALE WARNING...LHZ362-LHZ363...FROM 3 AM SUNDAY TO 3 PM SUNDAY.
SMALL CRAFT ADVISORY...OUTER SAGINAW BAY AND THE NEARSHORE WATERS
FROM PORT AUSTIN TO PORT SANILAC...FROM 11 PM SATURDAY TO 7 AM
MONDAY.
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT SANILAC TO PORT
HURON...FROM 5 AM SUNDAY TO 7 AM MONDAY.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...MR
LONG TERM....HLO/MM
MARINE.......HLO
AVIATION.....MR
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 406 PM EST SAT DEC 21 2013 MIZ047>049-053-054-222115- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA- 406 PM EST SAT DEC 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT TONIGHT. PLEASE REFER TO THE LATEST URGENT WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SNOW AND SOME FREEZING RAIN IS EXPECTED INTO SUNDAY AFTERNOON. SNOWFALL ACCUMULATIONS OF AN INCH OR TWO ARE POSSIBLE IN THE TRI CITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SNOW AND ICE REPORTS WOULD BE APPRECIATED HOWEVER. MIZ055-060>063-068>070-075-222115- SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND- MACOMB-WASHTENAW- 406 PM EST SAT DEC 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT ICE STORM WARNINGS AND WINTER WEATHER ADVISORIES ARE IN EFFECT. PLEASE REFER TO THE LATEST URGENT WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOME LIGHT FREEZING RAIN MAY LINGER INTO EARLY SUNDAY AFTERNOON. SNOWFALL ACCUMULATIONS OF AN INCH OR TWO ARE POSSIBLE MONDAY NIGHT AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES ACROSS THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SNOW AND ICE REPORTS WOULD BE APPRECIATED HOWEVER. MIZ076-082-083-222115- WAYNE-LENAWEE-MONROE- 406 PM EST SAT DEC 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT A FLOOD WATCH IS IN EFFECT TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FLOOD WATCH WILL REMAIN IN EFFECT SUNDAY MORNING. SNOWFALL ACCUMULATIONS OF AN INCH OR TWO ARE POSSIBLE MONDAY NIGHT AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES ACROSS THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-222115- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 406 PM EST SAT DEC 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TONIGHT A GALE WARNING IS EFFECT FOR THE CENTRAL PORTION OF LAKE HURON BEGINNING LATE TONIGHT. SMALL CRAFT ADVISORIES ARE ALSO IN EFFECT FOR THE LAKE HURON NEARSHORE WATERS...WITH THE EXCEPTION OF INNER SAGINAW BAY WHERE SIGNIFICANT ICE COVER EXISTS. PLEASE SEE THE LATEST MARINE WEATHER MESSAGE OR MARINE FORECAST FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE GALE WARNING FOR CENTRAL LAKE HURON CONTINUES THROUGH SUNDAY AFTERNOON. THE SMALL CRAFT ADVISORIES CONTINUE THROUGH EARLY MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. HLO YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1149 AM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM FREEZING RAIN SAGINAW 43.42N 83.95W
12/21/2013 E0.10 INCH SAGINAW MI TRAINED SPOTTER
SPOTTER IN SAGINAW TOWNSHIP ESTIMATES 0.10 INCH ICE
ACCUMULATION ON TREES FROM YESTERDAYS FREEZING RAIN
&&
THOMPSONThe national radar mosaic for the moment the first event began.
10 ice storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2013Every state in 2013This day in weather historyWarnings in Michigan, December 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 486389, 486390, 486391, 486392, 486393, 486394, 486395, 486396, 486397, 486398.